|Stribild and Lexapro
May 18, 2013
I was recently diagnosed with major depression and some anxiety and was prescribed Lexapro (5mg/day for now). I am on Stribild and my psychiatrist said that it interacts with SSRIs and that Lexapro was a safer bet (due to its shorter half life). What is the interaction (what does it cause)? Does the cobicistat in in Stribild affect the levels of Lexapro in my body? Can I take them at the same time or do I need to space them out? Thanks!
| Response from Dr. Fawcett
You are correct. Both the elvitegravir and cobicistat in Stribild can cause increased SSRI concentrations. While SSRIs are generally considered to be very safe, the recommendation is to monitor and adjust the antidepressant dose accordingly.
Don't forget that psychotherapy, in addition to medication, shows the most effective results for treating depression and anxiety.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Do You Know If You Have Coated Tongue?
- Blowjob From A Prostitute How Long Does It Take To Test Positive For HIV
- Itchy Rash After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Itchy Testicles After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- Pain In Penis After Touching Sperm Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.